Aa
Aa
A
A
A
Close
329165 tn?1515471990

Acute excessive hairloss!

Hi there!

I have been experiencing acute excessive hair loss for the past 3 weeks.  Medical history:  Hysterectomy (post op complications from C-sections) 8 years ago and I still have both my ovaries.

I had some blood tests taken (kidney, liver, hormones, androgen studies, thyroid, etc.) and my Doctor phoned me today and she is baffled with the results:

Oestrogen:  normal
Testosterone:  0.24 (very low)
Progresterone:  23 (very high)
Androgen Index:  0.1% (to low)

now what?  she said I should use Neoxin (hair-products) and come and see her in 3 months for a repeat of the blood test!  This is a new GP in town and she is Russian and I am sure half of the conversation got lost in translation...

Due to my Oestrogen that is normal, she is reluctant to give me any hormone therapy or increase my Oestrogen in the hope that my Progesterone would decrease.

Could I be pre-menopausal?  would that explain it?
8 Responses
Sort by: Helpful Oldest Newest
1340994 tn?1374193977
Did they check iron and thyroid levels?  Do you feel tired?  
Helpful - 0
329165 tn?1515471990
Hi there,

She said that the Iron study and Thyroid is normal.

I have heart disease and I feel tired most of the time from that.  I definitely feel depressed because of the hair loss!  I used to have thick hair as a child and during the past 10 years I've already lost a lot of hair and now I am loosing so much more!
Helpful - 0
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
Your testosterone levels are low. You should consult an endocrinologist or a trichologist and use some testosterone patches. Also get telogen effluvium ruled out. The growth cycle of hair is in two phases, anagen or growth phase and telogen or resting phase. During telogen, the resting hair remains in the follicle until it is pushed out by growth of a new anagen hair. When hair enter the telogen phase, if it remains in this phase, it causes telogen effluvium. In telogen effluvium, a large number of hair enter telogen at one time.
It appears as a diffuse thinning of hair on the scalp. There is never complete loss of hair but the hair can be noticeably thin in severe cases.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Helpful - 0
Avatar universal
Hmm, I would steer away from medication for now until you get a confirmed diagnosis and then we can all help you from there - let us know and best of luck
Helpful - 0
Avatar universal
.I am not a doctor yet I have read about telogen effluvium. It is a phenomenon that occurs after pregnancy, major surgery, drastic weight loss or extreme stress in which you loss great amount of hair every day usually when shampooing or brushing. Antidepressant, beta-blockers can also cause hair loss. To avoid great hair loss you can go to your doctor if you think it is side effect of your medication or if due to stress try to relax.
Helpful - 0
Avatar universal
Anti depressants cause hair loss??? Do you know if this is any specific kind of anti depressant?
Helpful - 0
Avatar universal
Do you know if anti depressants provoke the process?
Helpful - 0
329165 tn?1515471990
Hi there,

In my experience:  medication definitely start the hair loss process and it can take over 6 months for it to work out of your system!
Helpful - 0
Have an Answer?

You are reading content posted in the Alopecia Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions